Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue
Aug 12, 2008

Hello I am very new to this and was recently diagnosed positive on 10 July. My 1st test results came back and the numbers are CD4 - 53, VL 53,550, CD4% 4 I am always fatigued and have been for about a year but since finding out I have been even more fatigued. Is this just in my head or anything? I have started Atripla, Bactrim, and Ziromax. My Dr said that once my CD4 count starts to go up I will feel better. I am just worried I will feel fatigued for a long time as I am told and read that it taks a long time for CD4 counts to rise. Thanks

Response from Dr. Frascino

Hello,

HIV-related fatigue is an extremely common complaint among us virally enhanced folks. The underlying cause often turns out to be multiple underlying causes working in tandem to zap our zip. There are a number of common underlying conditions that could result in fatigue in the setting of HIV/AIDS. The short list includes:

1. anemia;

2. hormonal imbalances (low testosterone, low thyroid hormone, adrenal insufficiency);

3. psychological causes (depression, stress);

4. medication side effects or toxicities;

5. occult infections;

6. inadequate nutrition, sleep or exercise.

There are also many not-so-common potential underlying causes. Take a read through the archives of this forum for a complete discussion of these potential energy zappers. Cooperative detective work with your HIV specialist should help identify the cause or causes of your fatigue. Many of the causes of HIV-related fatigue have specific treatments. You can read about them in the archives as well. We have entire chapters devoted to diagnosing HIV-related fatigue and treating HIV-related fatigue among other topics.

I wouldn't just wait for your CD4 count to rise. A thorough evaluation of your fatigue problem is warranted now.

Good luck.

Dr. Bob


Previous
dental amalgam in HIV+ patients
Next
Testim

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement